Vaccines are important in managing the COVID-19 pandemic caused by SARS-CoV-2. Despite the very low incidence, severe cases of thrombosis with thrombocytopenia after COVID-19 vaccination termed as Thrombosis with Thrombocytopenia Syndrome (TTS) have been reported. TTS clinically resembles autoimmune heparin-induced thrombocytopenia. TTS can cause disability and even death. It usually presents 4-28 days after vaccination characterized by thrombocytopenia and progressive thrombosis, often causing cerebral vein/venous thrombosis (CVT) and splanchnic venous thrombosis. We should avoid all forms of heparin and platelet transfusion. While awaiting further information on the pathophysiological mechanism and treatment of TTS, clinicians should be aware of TTS with CVT in patients receiving COVID-19 vaccinations. This new syndrome of TTS is an active area of investigation globally. Here, we review the available literature.
Keywords: COVID-19; cerebral vein/venous sinus thrombosis; thrombocytopenia; thrombosis; vaccination.